MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4440C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Injury (2348)
Date of Event 04/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 52 mm thoracic aortic aneurysm.Approximately a year and a half late it was reported that aneurysm enlargement and a type ia endoleak were identified on a follow up ct scan.The aneurysm had grown from 52mm to 93mm.It was also reported the patient had a large type ii endoleak from the left subclavian that was not embolised at the time of the implant.The physician reported the cause of the event to related to the type ii endoleak which caused the aneurysm to grow which caused the type i endoleak.An intervention procedure was carried out a valiant stent graft was implanted 50% across the brachiocephalic artery with a catheter in the proximal portion of the aneurysm.Multiple coils were then placed in the proximal portion of the aneurysm where the type ia endoleak was.Four endoanchors were implanted at the proximal inferior portion of the graft.The left subclavian also had coils placed the previous week.It was reported there was very little flow into the aneurysm after the deployment, coiling and anchoring.A follow up ct completed two days after the intervention procedure confirmed the type ia endoleak is resolved but there was still flow from the subclavian causing a type ii endoleak.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the taa expansion could not be determined from the returned film report and 2 still angiograms.The anatomy at implant is unknown, and films during implant and earlier post-implant films were not returned.A returned 3d-ct film report from 19 months post-implant revealed that a single valiant stent graft had been implanted in the patient, positioned proximally from just caudal to the left common carotid artery, and covering the lsa.There was a likely proximal type i endoleak beginning proximal to the device at the origin of the brachiocephalic, as well as a type ii endoleak via the lsa.Two still angiograms during an intervention again noted contrast from a likely type ia endoleak along the inner curvature beginning at the stent graft proximal margin near the level of the brachiocephalic.There was also possible retrograde flow observed filling the sac via the lsa.An additional valiant stent graft was seen having been implanted ~15mm proximal to the previously implanted device, and appeared to be partially covering the brachiocephalic which was patent.In addition, coils were seen placed at the inferior location of the previously seen endoleak, several endoanchors had been implanted into the proximal margin of the newly implanted device, and the lsa had been coiled.No clear endoleak was seen in the single returned still image post-intervention; the earlier type ia and type ii endoleak appeared to have resolved.It is possible that retrograde filling of the taa via the lsa, which was not coiled at the time of the initial implant, may have led to the expansion of the aneurysm, which then resulted in the proximal type ia endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7548166
Report Number2953200-2018-00776
Device Sequence Number1697974
Product Code MIH
UDI-Device Identifier00643169400191
UDI-Public00643169400191
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2018
Device Model NumberVAMF4440C150TU
Device Catalogue NumberVAMF4440C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient Weight87